MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CONSTRAINED LINER; LINER, LOCKING RING, CONSTRAINED

ENCORE MEDICAL L.P. CONSTRAINED LINER; LINER, LOCKING RING, CONSTRAINED
Model Number 436-28-000
Health Effect - Clinical Code No Information (3190)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as locking ring broke.The previous surgery and the surgery detailed in this investigation occurred over 11.7 months apart.Initial or prolonged hospitalization was required.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was returned to manufacturer and device evaluation anticipated, but not yet begun in djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to locking ring broke.There were no findings during this evaluation that indicate that the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Second revision surgery - the ring or acetabular liner dislodged and broke.Either ring might have became loose causing the plastic to break or the plastic might have broken causing the ring to loose.

Brand Name
CONSTRAINED LINER
Common Device Name
LINER, LOCKING RING, CONSTRAINED
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9013751
Report Number1644408-2019-00863
Device Sequence Number13899274
Product Code KWZ
UDI-Device Identifier00888912085663
UDI-Public(01)00888912085663
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2023
Device Model Number436-28-000
Device Catalogue Number436-28-000
Device Lot Number496C1071
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age77 YR
Patient Weight77